Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 2, 2021, 12:41 PM CDT for Madison County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 12:41 PM CDT (17:41 UTC)
- Expired
- Jul 2, 2021, 1:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS84 KJAN 021741
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1241 PM CDT Fri Jul 2 2021
MSZ043-049-050-021815-
Scott MS-Rankin MS-Madison MS-
1241 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL WILL AFFECT
NORTHEASTERN RANKIN... NORTHWESTERN SCOTT AND SOUTHEASTERN MADISON
COUNTIES UNTIL 115 PM CDT...
At 1240 PM CDT, Meteorologists were tracking a strong thunderstorm
over Canton, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Farmhaven around 110 PM CDT.
Ludlow around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3247 8974 3252 9014 3265 9006 3265 8973
3258 8973 3258 8969
TIME...MOT...LOC 1740Z 285DEG 21KT 3261 9003
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 2, 11:06 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 2, 11:06 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1106 AM CDT Fri Jul 2 2021 .UPDATE... Updated for morning discussion. && .DISCUSSION... Very moist air with precipitable water > 2.2 inches is converging ahead of the cold front as anticipated with primary convective focus along the I-20 corridor in zone of cyclonic vorticity advection. Low to mid level flow of 10 to 20kt combined with ML CAPE of up to 1500 j/kg is supporting a few strong storms with gusty winds and intense rainfall rates. Progressive nature of storms is helping to limit absolute rainfall, but intense rates will still cause significant runoff in urban areas. Overall, the forecast thinking in the near term is on track with earlier timing helping to limit low level destabilization. The storm threat will diminish as zone of CVA shifts south of the area late today. /EC/ Prior discussion below: Today and tonight... A cold front is settling into the region today...enhancing the typical summer diurnal showers and thunderstorms expected across the region. The upper level trough associated with this boundary is digging in over the eastern half of the country...but the surface representation of the front is lacking and weak this morning. Not particularly cool or dry on the northern side of the front, the boundary has slowed this morning, stalling more or less to the north. Guidance continues to progress the boundary to the south throughout the day, with the northerly winds making it down to near I-20 by 00Z. Definitely a lack of strong surface convergence along the front, and a noticeable lack of steep mid level lapse rates...think that the thunderstorms will be relatively hard to organize for any threat beyond the typical gusty summertime storms. A couple of caveats to that statement would include mesoscale concerns...and potential for flash flooding. However, the models persist in progressively dropping the boundary south of I-20 later this afternoon/evening, and the biggest chances for heavier rainfall will be the intersection of the heat of day and the weak front. The diurnal influence will be diminished slightly from any previous convection...but the ample moisture in the airmass could present some brief heavy rains. That being said... the QPF being generated is still well within FFG across the area. Will keep from a flooding graphic at this point, expect that to change if that boundary gets hung up across the area. Saturday through next Friday... A front will push through the region Friday and once the front clears, drier air will filter in dropping dewpoints from the 70s into the upper 50s to mid 60s. This will help keep much of area north of the Highway 84 corridor dry Saturday but lingering rain chances will be possible for areas along and south of there due to the previous mentioned front stalling across the most southern portions of the MS. Sunday will mimic Saturday keeping most of the area across the north rain free while rain chances will stick around for areas across the far south. A strong ridge across the western half of the CONUS will help increase humidity values sending temperatures back into the 90s for much of the area Sunday through much of next week. By the next working week, troughing will come back into play and the summertime pattern of daily afternoon showers and storms can be expected through the rest of the extended forecast. Tropical Storm Elsa continues to slowly gain strength tracking near the Lesser Antilles however, no impacts are expected across the ArkLaMiss at && .AVIATION... 12Z TAF discussion: VFR in the immediate term... save a quick TSRA for JAN and some vcsh for other central MS terminals. A quick broken line of showers moving through the region ahead of a frontal boundary expected to settle through the state today. Timing of the boundary is still a bit sketchy as the front has temporarily stalled somewhat to the north. Have delayed some of the TS timing in the TAFs as well as trying to keep the forecast on the more optimistic side of guidance. Concern however in the extended where the llvl moisture and weakened boundary makes it invof PIB/HBG later this evening and the moisture does not have a chance to scour out. Have introduced IFR cigs later tonight as a result. && .PRELIMINARY POINT TEMPS/POPS... Jackson 86 69 88 65 / 86 35 9 3 Meridian 83 68 88 63 / 86 32 8 2 Vicksburg 87 70 88 65 / 82 39 8 4 Hattiesburg 86 71 89 68 / 82 62 38 9 Natchez 85 71 88 67 / 76 62 22 7 Greenville 85 65 85 63 / 61 10 2 1 Greenwood 86 64 87 63 / 61 10 2 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 2, 4:19 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 419 AM CDT Fri Jul 2 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 030930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 419 AM CDT Fri Jul 2 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 14 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 2, 10:31 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
1031 AM CDT Fri Jul 2 2021
MSZ043-048-049-021615-
Hinds MS-Rankin MS-Madison MS-
1031 AM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...NORTHEASTERN
HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 1115 AM CDT...
At 1031 AM CDT, Meteorologists were tracking a strong thunderstorm
over Jackson, moving southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pearl, Flowood and Richland around 1040 AM CDT.
Brandon and Monterey around 1050 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 9039 3252 9027 3246 8989 3235 8975
3208 8989
TIME...MOT...LOC 1531Z 295DEG 32KT 3233 9019
DCLocal storm report, Jul 2, 11:03 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD 1 SSW JACKSON 32.29N 90.19W
07/02/2021 HINDS MS BROADCAST MEDIA
SEVERAL STREETS FLOODED AND IMPASSABLE.
&&
AJSpecial weather statement, Jul 2, 11:15 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
1115 AM CDT Fri Jul 2 2021
MSZ049-021645-
Rankin MS-
1115 AM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
1145 AM CDT...
At 1114 AM CDT, Meteorologists were tracking a strong thunderstorm
near Brandon, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Cato around 1130 AM CDT.
Johns around 1135 AM CDT.
Other locations impacted by this storm include Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8981 3218 9010 3238 8998 3229 8973
3205 8973
TIME...MOT...LOC 1614Z 295DEG 22KT 3224 8994
DCSpecial weather statement, Jul 2, 12:18 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
1218 PM CDT Fri Jul 2 2021
MSZ056-021745-
Smith MS-
1218 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL WILL AFFECT
CENTRAL SMITH COUNTY UNTIL 1245 PM CDT...
At 1217 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Raleigh, or 10 miles northwest of Stringer, moving
southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of central Smith
County, including the following locations... Sylvarena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3181 8932 3198 8965 3205 8966 3213 8961
3205 8932
TIME...MOT...LOC 1717Z 298DEG 21KT 3195 8942
DCSpecial weather statement, Jul 2, 12:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1241 PM CDT Fri Jul 2 2021
MSZ043-049-050-021815-
Scott MS-Rankin MS-Madison MS-
1241 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL WILL AFFECT
NORTHEASTERN RANKIN... NORTHWESTERN SCOTT AND SOUTHEASTERN MADISON
COUNTIES UNTIL 115 PM CDT...
At 1240 PM CDT, Meteorologists were tracking a strong thunderstorm
over Canton, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Farmhaven around 110 PM CDT.
Ludlow around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3247 8974 3252 9014 3265 9006 3265 8973
3258 8973 3258 8969
TIME...MOT...LOC 1740Z 285DEG 21KT 3261 9003
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:27 PM CDT | Special Weather Statement | JAN | Hinds | 48 min |
| Jul 2, 10:31 AM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Jul 2, 11:15 AM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 2, 12:18 PM CDT | Special Weather Statement | JAN | Smith | 27 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.